MAUDE Adverse Event Report: EIT EMERGING IMPLANT TECHNOLOGIES GMBH EIT PLIF, H 9MM, 8°, 26/9; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

EIT EMERGING IMPLANT TECHNOLOGIES GMBH EIT PLIF, H 9MM, 8°, 26/9; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number PUI80906
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Therapy date (b)(6) 2022.Complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022, the conduit straight inserter broke in surgery.The surgeon inserted the cage into the disc space and verified with c arm that it was in place.The surgeon tried to unthread the inserter from the cage and it would not release the cage.The surgeon extracted the cage and inserter from the disc space.The knob came loose from the inserter and fell onto the floor.The cage which was loaded with vivigen would not release from the inserter.The threaded shaft was holding the cage on.It appears that the weld broke.It was compacted into the entire cage.The surgeon used another inserter in the set.There was no patient consequence and surgery was delayed by about 3 mins.This report involves one eit plif, h 9mm, 8°, 26/9.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h4, h6: part pui80906, lot e21la0760: supplier: (b)(4).Released on august 27, 2021 with no discrepancies.No non-conformance reports (ncrs) were generated during production.No issues identified during the manufacturing and release of this device that could have contributed to the problem reported by the customer.H3, h6: a photo investigation was completed: visual analysis of the provided photo revealed that the device does not show any defect related to the reported allegation.The information provided is not sufficient evidence to establish a defect in the device.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EIT PLIF, H 9MM, 8°, 26/9
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
Manufacturer (Section G)
BRIDGEWATER DISTRIBUTION
50 scotland boulevard
bridgewater MA 02324
Manufacturer Contact
daniel seng
eisenbahnstrasse 84
wurmlingen D-785-73
GM   D-78573
6103142063
MDR Report Key14518632
Report Number3013730328-2022-00041
Device Sequence Number6634615
Product Code MAX
UDI-Device Identifier04260557779965
UDI-Public(01)04260557779965
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPUI80906
Device Catalogue NumberPUI80906
Device Lot NumberE21LA0760
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK INSERTION INSTRUMENTS: EIT.
Patient SexUnknown